0
síndrome de shock tóxico ¿cómo y cuándo afecta?

Toxic shock syndrome is a set of infections caused by a bacterium and some of its symptoms are high fever and confusion.

At the beginning of the decade of the 80's are associated with the toxic shock syndrome and tampon use, however, this is a problem that can also affect men and children, although women are the group where it is present mainly above all in those who use tampons, ultra absorbent, diaphragms, or have had a recent childbirth. Therefore, in order to clarify several myths and doubts, we talked with Dr. Claudia Zajer, Department of Obstetrics and Gynecology, Pontificia Universidad Católica de Chile.

Toxic shock syndrome or TSS is a set of symptoms produced by the increased excessive of one type of normal bacteria in the body. The Gynaecologist youth explains that “the SST is caused by the bacterium Staphilococo Aureus and is mainly characterized by the appearance of fever, erythema, generalized (such as sunburn), calofríos, confusion, diarrhea, nausea, and vomiting, redness of the eyes, mouth and throat, muscle pain, hypotension”.

It should be noted that the use of the buffer does not necessarily mean that people are going to develop this infection, it is actually quite uncommon - in the united States 3 of every 100,000 women of childbearing age, the develop-, but for that you need to know about the topic, to go to the doctor right away if you have any of the symptoms. When they showed up, tampons, women were excited and began to use them throughout the month, mainly the ultra-absorbent, so came the increase of this infection.

But this syndrome not only occurs in those who use tampons, but can also manifest in other women, as users of the diaphragm or in women who gave birth a little while ago. By way of prevention, the expert recommends that “the use of tampons is limited to the day, to avoid their use for extended hours (that is, not to use it at night), only during menstruation and not to any flow during the month, and use the pad designed with the minimum absorption necessary for the flow that this woman”.

Read also: Plan a pregnancy at 20 years of age

It is essential that if you have a sudden high fever (about 39°), some kind of rash on the palms of the hands or the soles of the feet, if you have very bad headaches and diarrhea without apparent cause, make an appointment with your gynecologist; but you also have to put extreme care if you notice these symptoms along with dizziness or confusion while you are in your menstrual period, after childbirth or if you had a surgical intervention, recent, when this happens go to the emergency doctor because it may be that present the syndrome of toxic shock.

While it is true, the gynaecologist naeyc explains that the mortality of this syndrome is between 30% and 50% of women who presented, these outcomes occur because there is a neglect –like the tampon stay for several days because you forgot to remove it - or a lack of attention to the symptoms that indicate the presence of infection. The SST can cause serious complications such as for example an organic dysfunction severe including kidney failure, liver failure, and heart failure.

The treatment for Toxic Shock Syndrome includes administration of intravenous antibiotics and introduction of fluids to try to prevent organ damage. Therefore, it is essential that you always remember to use a tampon for a maximum time of four hours, avoid ultra-absorbent and that during the night you prefer the pads, you wash your hands well and keep the box of your diaphragm or your tampons in a clean and safe place.

Read also: Up to what age to get pregnant

Post a Comment

 
Top